Shortly after receiving prochlorperazine, a client develops … | MyMerci
More questions like thisTry ›
Medication Administration

Shortly after receiving prochlorperazine, a client develops painful neck twisting, jaw spasm, and difficulty speaking. Which action should the nurse take first?

Explanation
Painful neck and jaw spasms after a dopamine-blocking medication indicate an acute dystonic reaction, which can threaten the airway if laryngeal muscles are involved. The nurse should protect the airway, stop further exposure as directed, notify the prescriber, and administer the prescribed parenteral treatment such as benztropine or diphenhydramine. Ambulation, isolation, or restraints do not treat the reaction and can delay emergency care.
Next question on this topicBefore giving a scheduled dose of digoxin, the nurse obtains an apical pulse of 54/min in …From this question bank[전통+신유형] NCLEX LEVEL UP 패키지KRW 79,000
Browse all questions No login required

Master the NCLEX-RN with MyMerci

Thousands of NCLEX-style questions with detailed rationale — in your language. Track your progress and study smarter.

Start for free

For study reference only. Always follow current clinical guidelines and your institution’s protocols.